www.know_the_risk_of_5fu_chemotherapy.com

ask about your risk of serious side effects before starting 5-FU Chemotherapy


Warning Signs to report & act upon

Date of latest revision: 22 Nov 2019

The best write up on this subject is found in an article published in 2018 in the Clinical Journal of Oncology Nursing (thanks to my friend who co-authored this J. Thompson).  The article is entitled: 5-Fluorouracil and Capecitabine: Assessment and Treatment of Uncommon Early On-Set Severe Toxicities Associated with Administration.

 

https://cjon.ons.org/cjon/22/6/5-fluorouracil-and-capecitabine-assessment-and-treatment-uncommon-early-onset-severe

 

If you experience any of the early on-set symptoms, I implore you to report them immediately to your oncologist.  Do not feel bashful about reporting into the oncologist -- you should already have a good rapport and if you do not, consider a different physician.  Furthermore, do NOT allow the staff or oncologist to easily dismiss your symptoms: time is of the essence in treating potential severe toxicity!

 

The antidote for any "over-dose" of 5-FU and Capecitabine is Vistogard and this must be administered within 96 hours of your last chemotherapy treatment. 

 

For more information on warning signs and also for stories of people personally affected by 5-FU toxicity, see:

https://www.vistogard.com/TrueCostOfToxicity